| Model Number |
PED2-325-14 |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline would not un-sheath and would not deploy at the distal end.The pipeline was not positioned in a bend.The pipeline was less than 50% deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times. the patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) ophthalmic aneurysm with a max diameter of 6mm and a 3mm neck diameter.The landing zone artery size measurements were 2.9mm distally and 3.62mm proximally.It was noted the patient's vessel tortuosity was moderate. ancillary devices include a phenom 27 microcatheter.
Additional Manufacturer Narrative
Product analysis #295430241:¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield braid was returned inside of a biohazard bag and a shipping box.There was no pushwire returned with the braid.Visual inspection/damage location details: the distal and proximal ends of the braid were found fully opened and no damage.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer complaint was not confirmed as the distal and proximal ends of the braid were fully opened and no damage.The cause of failure to open could not be determined.Customer reported that vessel tortuosity was moderate.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.